MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 23GA 1-1/2IN BNS TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 23GA 1-1/2IN BNS TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 304142
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle 23ga 1-1/2in bns tw had foreign matter.The following information was provided by the initial reporter: material # 304142 batch # 5050183.It was reported by customer that a complaint sample for cardinal health complaint number case- (b)(4).Verbatim: rcc received a complaint via email.Email(s) attached.We received a complaint sample for xxxxxx complaint number case- (b)(4).Please see the attached photos of the affected sample.If you require the sample to be returned for investigation, please provide a shipping label.Thank you, additional information: material number: 304142.Lot number: 5050183.Patient impact: no.Sample available: yes.Needle from back table pack had white substance on it before ever being uncapped.Needle defective in pack from manufacture.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that a needle exhibited a white substance.To aid the investigation, one unpackaged sample and six photographs were received by the quality team.A visual inspection was performed and identified an epoxy drip over on the needle.The photographs corresponded to the returned sample.No additional defects or imperfections were observed.This condition could be induced if a jam occurred at the cannulator.A device history record review was completed for material number 304142, lot 5050183.The review did not reveal any quality issues during production that could have contributed to the reported condition, and no related quality notifications were identified.All processes and final inspections complied with specification requirements.Cannulator verification was performed the settings were correct, and product flow was acceptable.To date, no other similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customers reported condition is confirmed.

Brand Name
BD NEEDLE 23GA 1-1/2IN BNS TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23969364
Report Number1911916-2025-00830
Device Sequence Number13432969
Product Code FMI
UDI-Device Identifier00382903041428
UDI-Public(01)00382903041428(17)300228(10)5050183
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number304142
Device Lot Number5050183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown